Skip to main content

Effects of naloxone on the breathing pattern of a newborn exposed to maternal opiates

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Abstract

Aim:  To give new insights into how an infant responded to naloxone, given after acquiring a maternal opiate by recording the breathing pattern directly after birth.

Method:  A respiratory recording is presented of an infant during resuscitation in the delivery room after receiving naloxone for respiratory depression, resulting from maternal remifentanyl use.

Results:  The infant was born apneic and bradycardic. Normal resuscitation manoeuvres had no effect on the respiratory drive. Directly after administration of naloxone, a tachypneic breathing pattern with sporadic expiratory breaking manoeuvres was observed.

Conclusion:  The immediate tachypnoea is most likely a direct effect of the naloxone causing an immediate ‘rebound response’ after the release of the opiate‐induced inhibition of the respiratory drive.

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1651-2227.2012.02649.x

Affiliations: 1: .Division of Neonatology, Department of Pediatrics, Leiden University Medical Center, Leiden, The Netherlands 2: .Ritchie Center, Monash University, Melbourne, Australia 3: .Department of Obstetrics, Leiden University Medical Center, Leiden, The Netherlands

Publication date: July 1, 2012

bpl/apa/2012/00000101/00000007/art00012
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more